MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL SNARE SD-400

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL SNARE SD-400
Model Number SD-400U-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event has been reported by the importer on mdr# 2429304 - 2022 - 00080.The device referenced in this report was not returned to olympus for evaluation.The definitive cause of the user's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported in the literature titled ¿cold versus hot snare resection with or without submucosal injection of 6- to 15-mm colorectal polyps: a randomized controlled trial,¿ one patient experienced a serious adverse event after a hot snare rection procedure.Background and aims: cold snare resection of colorectal lesions has been found to be safe and effective for an expanding set of colorectal lesions.In this study, we sought to understand the efficacy of simple cold snare resection and cold emr versus hot snare resection and hot emr for colorectal lesions 6 to 15 mm in size.Methods: at 3 u.S.Centers, 235 patients with 286 colorectal lesions 6 to 15 mm in size were randomized to cold snaring, cold emr, hot snaring, or hot emr for nonpedunculated colorectal lesions 6 to 15 mm in size.The primary outcome was complete resection determined by 4 biopsy samples from the defect margin and 1 biopsy sample from the center of the resection defect.Results: the overall incomplete resection rate was 2.4% (95% confidence interval [ci],.8%-7.5%).All 7 incompletely removed polyps were 10 to 15 mm in size and removed by hot emr (n z 4, 6.2%), hot snare (n z 2, 2.2%), or cold emr (n z 1, 1.8%).Cold snaring had no incomplete resections, required less procedural time than the other methods, and was not associated with serious adverse events.Conclusions: cold snaring is a dominant resection technique for nonpedunculated colorectal lesions 6 to 15 mm in size.In the hot snare group one patient experienced a serious adverse event.The patient had a 14-mm cecal polyp removed by hot snare.The patient required hospitalization for 3 days, transfusion of 4 units of packed red blood cells, and repeat colonoscopy with clipping.At the 30-day follow-up the patient reported full recovery.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL SNARE SD-400
Common Device Name
ELECTROSURGICAL SNARE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15589623
Report Number9614641-2022-00459
Device Sequence Number14155691
Product Code FDI
UDI-Device Identifier04953170408243
UDI-Public04953170408243
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K172734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSD-400U-10
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer10/19/2022
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient SexUnknown